Thunderstorm Wind, Pitt
- When
- July 11, 7:00 PM EST
- Where
- Pitt County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.533, -76.633
Pitt county 911 center reported numerous trees down
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 11, 1:45 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 245 PM EDT FRI JUL 11 2003 FORECAST QUITE SIMILAR TO YESTERDAY WITH GOOD INSTABILITY INTO THE EVNG HOURS ASSOCIATED WITH SOLAR INSOLATION AND APPROACHING SHORT WAVE AND SFC BOUNDARY. APPEARS BOTH ETA AND GFS IN GOOD AGREEMENT EARLY IN THE FORECAST AND BOTH BRING A JET STREAK AND MID LVL SHORT WAVE THROUGH THE RGN LATE TONIGHT...INCREASING IN THE MID LVL OMEGA IN THE PROCESS. DEVELOPMENT THIS EVENING SHOULD ACTUALLY DECREASE AHEAD OF THIS FEATURE THEN INCREASE AGAIN LATE TONIGHT WITH BEST CHANCES ALONG THE COASTAL SECTIONS AS OPPOSED TO INLAND SO WILL BUMP POPS UP TO LIKELY ALONG THE COAST LATE TONIGHT. POPS DECREASE THROUGH THE MRNG SAT. SOME MID LVL DRYING NOTED IN BOTH MODELS ACROSS THE WEST. HEATING AND PRESENCE OF THIS MID LVL DRY AIR LEADING TO INSTABILITY ALOFT MAY LEAD TO DEVELOPMENT THROUGH THE LATE AFTERNOON HOURS AND EXTEND INTO THE EVENING THIS DRY AIR SHOULD LEAD TO RAPID WARMING AS WELL INLAND SAT. ANOTHER ROUND SUN WITH A SHORT WAVE AND INCREASED OMEGA BY LATE AFTERNOON RESULTING IN LIKELIHOOD OF MORE WIDESPREAD COVERAGE SO HAVE RAISED POPS A BIT. THIS ACTIVITY LIKELY TO EXTEND INTO MON MRNG BEFORE DECREASING IN COVERAGE BY LATE MORNING. LOW LVL WINDS REMAIN GENERALLY SW THROUGH THE FORECAST BUT GFS DOES SHOW SOME BACKING BY MON ALLOWING EVEN MORE MSTR INTO THE REGION. STALLED BOUNDARY TO THE WEST WASHES OUT BY LATE TUE BUT STILL ENOUGH INSTABILITY TO MAINTAIN CHANCE POPS. UPPER TROF REMAINS OVER THE REGION AS WELL THROUGH WED. GFS DOES TRY TO SLIDE THE TROF OF THE COAST LATE TUE...BUT THIS SEEMS A BIT UNLIKELY GIVEN PRESENCE OF HIGHLY AMPLIFIED RIDGE OVER THE WRN U.S. MAINTAINING A FAIRLY STAGNANT PATTERN. THIS MAY SHIFT BY LATE IN THE FORECAST TO A MORE PROGRESSIVE PATTERN THAT TRIES TO DROP A FRONT INTO NRN NC BY FRI...BUT THIS ALSO SEEMS A BIT AMBITIOUS. STILL WILL INCLUDE MENTION OF CHANCE POPS THROUGH THE EXTENDED GIVEN PRESENCE OF INSTABILITY AND MSTR. MARINE: PERSISTENT SW FLOW WILL CONTINUE INTO SAT. SEAS RUNNING BETWEEN 6 TO 7 FT AT FRYING PAN AND DIAMOND WITH SPEEDS 20 TO 25 KT. WILL CONTINUE SMALL CRAFT ADVISORY...WITH HIGHER GUSTS IN AND NEAR TSTMS TONIGHT. S OR SW FLOW WILL CONTINUE SUN INTO MON...BUT WILL SEE A GRADUAL DECREASE IN SPEEDS AND CORRESPONDING SEAS. SOUTHERLY FLOW WILL CONTINUE THRU THE FIRST HALF OF NEXT WEEK WITH WIND SPEEDS 15 KT OR LESS AND SEAS 4 FT OR LESS. .MHX...SCA COASTAL WATERS AND SOUNDS. MLF/RAP
NCZ029-044>047-079>081-090>095-098-103-104-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 552 AM EDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE AREA THIS AFTERNOON AND TONIGHT. PLEASE SEE THE SEVERE WEATHER OUTLOOK STATEMENT ISSUED BY THIS OFFICE AT 6 AM FOR FURTHER DETAILS. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES SOUTH OF CAPE HATTERAS TO NORTH OF SURF CITY TODAY. PLEASE SEE THE MARINE WEATHER STATEMENT ISSUED BY THIS OFFICE AT 429 AM FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JBM
The Morehead City radar (KMHX), 87 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
7 thunderstorm wind. Local standard time, as filed.
Pitt county 911 center reported numerous trees down
Beaufort county 911 center reported large tree limbs down.
Duplin county 911 center reported numerous trees down.
Greene county 911 center reported 60 mph wind gust.
Duplin county 911 center reported trees down on Highway 50 near Mill Swamp.
Duplin county 911 center reported power lines down on Pasture Branch Road between Highway 50 and Hallsville.
Pitt county 911 center reported trees down on Chinquapin Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370838, 5370839, 5370840, 5370841, 5370842, 5370843, 5369566.